MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN

INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN
Catalog Number 00020006800
Medical Device Problem Codes Device Ingredient or Reagent Problem (2910); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is an initial report, a follow-up report will be submitted upon investigation completion.
 
Event or Problem Description
On saturday, (b)(6) 2025, customer reported erroneous aptt results for multiple patients.The issue was identified when patient results showed unusually low values (in the low 20 seconds range).Two system errors were observed: "probe reagent insufficient volume in clean cup (2076)" and "clean aspiration error (1449)." customer replaced reagent which resolved the issue.Repeated testing of patient samples yielded results within the normal range.Patient impact unknown.
 
Additional Manufacturer Narrative
Instrument backup review was performed for acl top 550 cts sn (b)(6) sw 6.4.2.Review showed a locked test for aptt-ss as well as the werfen locked material definitions for aptt-ss lot n1147341 and aptt-ss cacl2 lot n1147346.Review of the qc statistics shows hemosil normal control assayed lot n0542224 and hemosil high abnormal control assayed lot n0159572 were tested for aptt-ss 8 times on (b)(6) 2025.Both levels of qc recovered within the package insert acceptance ranges at 01:37, 09:46, 12:56, were outside of range at 17:37 and 18:25, a fresh aptt reagent was used and qc was within range at 19:08, 19:17, 21:31.Nine samples analyzed between 14:54-18:53 recovered low on initial run but were corrected on repeat, after fresh aptt reagent was loaded and qc recovered within range.Patient samples were corrected.A review of the certificate of analysis for hemosil synthasil lot n1147341 was performed.The reagent met all specifications for product release; no abnormalities were found.A review of the service history shows a call on (b)(6) 2025 for clean aspirations errors.The field service engineer replaced the clean pump, cleaned the arm/shuttle rails, inspected the cts probe, and verified the system was operational.Possible reagent contamination due to rack handling.Pt-recombiplastin and aptt reagents were adjacent during enhanced clean cycle.Rack insertion likely caused sloshing, increasing contamination risk.Additionally, a review of the trace history revealed an extraordinarily excessive number of rack rejections.The majority of these errors list the cause as "unexpected position label" which can be indicative of aggressive or forceful rack insertion preventing the barcode reader from scanning the barcodes properly.Although the root cause was not determined, the erroneously low aptt-ss results were most likely caused by reagent contamination due to forceful rack insertion causing the pt-rp reagent to splash into the aptt-ss reagent.It is recommended to confirm proper rack insertion speed and alignment with all users of the system.There was no patient impact.Based on this assessment, no remedial action is required.This incident will be monitored through trending analysis.

Brand Name
HEMOSIL SYNTHASIL
Common Device Name
ACTIVATED PARTIAL THROMBOPLASTIN
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730 2443
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730 2443
Manufacturer Contact
anuja khan
180 hartwell road
bedford, MA 01730-2443
MDR Report Key23403066
Report Number1217183-2025-00047
Device Sequence Number10048000
Product Code GFO
UDI-Device Identifier08426950078920
UDI-Public(01)08426950078920(11)241201(17)261130(10)N1147341
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K060688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number00020006800
Device Lot NumberN1147341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown